MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY
Model Number 5MAXACE068
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system ace 68 reperfusion catheter (ace68) and a neuron max 6f 088 long sheath (neuron max).During the procedure, the physician encountered resistance while advancing the ace68 toward the lesion.As the ace68 was introduced to the target site, the physician realized that the clot was actually intracranial atherosclerotic disease (icad) and vessel stenosis, which cannot be treated with the ace68.Upon removal of the ace68, the physician encountered resistance and a crack was found approximately thirty centimeters from the distal tip.The procedure was completed using the same sheath and a non-penumbra stent retriever.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned ace68 was stretched approximately 104.0 cm ¿ 124.0 cm from the hub.The total length was measured approximately 145.0 cm.Conclusions: evaluation of the returned ace68 revealed a stretching.If the device is forcefully retracted against resistance during the procedure, damage such as a stretching may occur.The neuron max used in the procedure was not returned for evaluation; therefore, the root cause of the resistance was unable to be determined.During functional testing, the ace68 was unable to advance through a demonstration neuron max due to the stretching.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10176890
Report Number3005168196-2020-00809
Device Sequence Number2974130
Product Code NRY
UDI-Device Identifier00814548016535
UDI-Public00814548016535
Combination Product (Y/N)Y
Initial Reporter CountryTW
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2022
Device Model Number5MAXACE068
Device Catalogue Number5MAXACE068
Device Lot NumberF90791
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/28/2020
Supplement Date Received by Manufacturer06/26/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005